Alert archive / Colorado / Flash Flood Warnings in 2010

Flash Flood Warning 10, NWS Pueblo, CO

July 20, 2010El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 20, 2010, 6:43 PM MDT for El Paso County, Colorado. It was in force for 99 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2010, 6:43 PM MDT (00:43 UTC)
Expired
Jul 20, 2010, 8:22 PM MDT
In force
99 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 6:46 PM MDTFLASH FLOOD3 N Peterson Afb, CO12 INCHES OF WATER ON POWERS BLVD.
Jul 20, 6:46 PM MDTFLASH FLOOD4 E Colorado Springs, CO18 INCHES OF WATER AT CHELTON AND PLATTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WGUS55 KPUB 210043
FFWPUB
COC041-210330-
/O.NEW.KPUB.FF.W.0010.100721T0043Z-100721T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
643 PM MDT TUE JUL 20 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 930 PM MDT

* AT 641 PM MDT...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  RAINFALL RATES OF 3 TO 4 INCHES ARE LIKELY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  EASTERN COLORADO SPRINGS...FALCON...PETERSON AFB AND SCHRIEVER AFB.

PORTIONS OF POWERS BLVD AND NEARBY AREAS ARE FLOODED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3893 10445 3876 10443 3877 10480 3893 10481

$$
4 follow-up statements
768 
WGUS75 KPUB 210106
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
706 PM MDT TUE JUL 20 2010

COC041-210330-
/O.CON.KPUB.FF.W.0010.000000T0000Z-100721T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
706 PM MDT TUE JUL 20 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY
UNTIL 930 PM MDT...

AT 702 PM MDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY 
HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF AROUND 2 
INCHES HAVE BEEN REPORTED IN EASTERN PORTIONS OF COLORADO SPRINGS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS...FALCON...PETERSON AFB AND SCHRIEVER AFB.

SIGNIFICANT FLOODING OF SOME ROADWAYS...INCLUDING POWERS BLVD HAVE 
BEEN REPORTED.  A SPOTTER 4 MILES EAST-NORTHEAST OF DOWNTOWN 
COLORADO SPRINGS REPORTED 2.3 INCHES OF RAIN IN 30 MINUTES.  AT THE 
COLORADO SPRINGS AIRPORT 1.13 INCHES OF RAIN FELL.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 3893 10445 3876 10443 3877 10480 3893 10481

$$
794 
WGUS75 KPUB 210122
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
722 PM MDT TUE JUL 20 2010

COC041-210330-
/O.CON.KPUB.FF.W.0010.000000T0000Z-100721T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
722 PM MDT TUE JUL 20 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY
UNTIL 930 PM MDT...

AT 717 PM MDT...RADAR SHOWED THUNDERSTORMS VERY HEAVY RAINFALL 
ACROSS EASTERN AND SOUTHERN PORTIONS OF THE WARNED AREA...AND 
DECREASING OR ENDING RAINFALL OVER EASTERN COLORADO SPRINGS.  
HOWEVER...FLOODED STREETS...ROADS AND LOW LYING AREAS REMAIN A 
PROBLEM IN SOME LOCATIONS OF EASTERN COLORADO SPRINGS...AND 
LOCATIONS EAST OF COLORADO SPRINGS TO SCHRIEVER AFB.   

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS...FALCON...PETERSON AFB AND SCHRIEVER AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 3893 10445 3876 10443 3877 10480 3893 10481

$$
550 
WGUS75 KPUB 210155
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
755 PM MDT TUE JUL 20 2010

COC041-210330-
/O.CON.KPUB.FF.W.0010.000000T0000Z-100721T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
755 PM MDT TUE JUL 20 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY
UNTIL 930 PM MDT...

AT 754 PM MDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD 
MOVED OUT OF THE WARNING AREA...WITH ONLY SOME REPORTS OF SOME LIGHT 
RAIN.  HOWEVER...SOME STREET FLOODING AND FLOODING OF LOW LYING 
AREAS WILL CONTINUE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...COLORADO SPRINGS...PETERSON AFB AND SCHRIEVER AFB.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 3893 10445 3876 10443 3877 10480 3893 10481

$$
256 
WGUS75 KPUB 210222
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
822 PM MDT TUE JUL 20 2010

COC041-210237-
/O.CAN.KPUB.FF.W.0010.000000T0000Z-100721T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
822 PM MDT TUE JUL 20 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL EL PASO
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3893 10445 3876 10443 3877 10480 3893 10481

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:13 PM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 20, 3:13 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT TUE JUL 20 2010

.SHORT TERM...
(TODAY AND TONIGHT)

...THREAT OF SEVERE WEATHER THIS AFTERNOON AND EVENING...

MAIN CONCERN IN THE SHORT TERM IS THE POTENTIAL FOR SVR TS MAINLY
THIS EVE. PLAINS CURRENTLY LOOKING QUITE CAPPED...WITH CIN ABOVE 100
J/KG E OF I-25. STATIONARY BOUNDARY IS LOCATED JUST S OF THE NM-CO
BORDER AND FOCUS THERE MAY STAY S OF OUR CWA. UPPER FORCING NO VERY
STRONG...BUT IT APPEARS A WEAK DISTURBANCE WILL MOVE OUT OF THE
DESERT SW THIS AFTERNOON...AND COMBINE WITH A QUICK-MOVING SHORT
WAVE MOVING THRU THE NRN ROCKIES LATE THIS AFTERNOON AND EVE.
BULK SHEARS NOT ALL THAT STRONG...IN THE 25-35 KT RANGE...BUT WITH
CAPES FROM 1000-2000 J/KG AND SOME RESIDUAL BOUNDARIES COULD
POTENTIALLY SEE A SUPERCELL OR TWO...ALTHO THE PRIMARY STORM MODE
SHOULD BE MULTICELLULAR. MAIN THREATS WILL BE WIND ALONG WITH SOME
MARGINAL SVR HAIL OVR THE I-25 CORRIDOR...AND PERHAPS SLIGHTLY
LARGER HAIL TO THE N AND E WHERE SHEAR AND INSTABILITY ARE A BIT
HIGHER. BUT THE LATTER WILL LIKELY HOLD OFF TIL THIS EVE DUE TO THE
STRONGER CAP. SHOULD SEE A DECENT COVG OF STORMS MOVE ACROSS THE CWA
FROM W TO E THIS EVE...WINDING DOWN LATE THIS EVE. SOME LOW CLOUDS
AGAIN POSSIBLE OVR THE NRN ZONES BY EARLY WED MORNING.

TOMORROW...SHOULD BE A TYPICAL JULY DAY WITH NEAR OR SLIGHTLY ABOVE
AVG TEMPS AND MONSOONAL MOISTURE TO CONTEND WITH IN THE AFTERNOON.
UPPER WINDS RELAX ON WED...SO MAIN FOCUS WILL SHIFT TOWARDS THE
THREAT OF LOCALLY HEAVY RAINFALL WITH AFTERNOON AND EVE STORMS.
PROGS INDICATE THAT THE SFC LOW WILL SET UP FARTHER TO THE N AND E
TOMORROW AFTERNOON...WITH FRONTAL BOUNDARY EXTENDING THRU CENTRAL
KS. THREAT FOR HEAVY RAINFALL WILL FALL MAINLY OVR THE NRN ZONES
INCLUDING EL PASO AND KIOWA COUNTIES. ROSE

.LONG TERM...
(WEDNESDAY NIGHT THROUGH NEXT TUESDAY)

SURFACE BOUNDARY REMAINS ALONG OR JUST NORTH OF THE ARKANSAS RIVER
THROUGH WED EVENING...WHICH SHOULD KEEP FOCUS FOR HEAVIER RAIN
OVER NORTHERN SECTIONS OF THE AREA. NOT MUCH IN THE WAY OF UPPER
LEVEL FEATURES TO KEEP STORMS GOING PAST MIDNIGHT...SO WILL TRIM
BACK POPS OVER MOST AREAS...KEEPING SOME ISOLATED TSRA OVER THE
SOUTHWEST AND CENTRAL MOUNTAINS...WHERE MID-LEVEL MOISTURE LOOKS
SLIGHTLY DEEPER. ON THURSDAY...MID LEVEL MOISTURE PLUME REMAINS
SOLIDLY IN PLACE OVER THE AREA...THOUGH SOUTHWEST FLOW ALOFT
GRADUALLY WORKS DOWN TO THE SURFACE AT MOST LOCATIONS BY
AFTERNOON...WITH SURFACE DEWPOINTS FALLING INTO THE 40S ACROSS THE
PLAINS. MODELS STILL DEVELOP FAIRLY WIDESPREAD PRECIP BY
EARLY EVENING...THOUGH SUSPECT STORM INTENSITY AND RAINFALL
POTENTIAL WILL BE LOWER THAN THE PAST FEW DAYS AS SURFACE
INSTABILITY LESSENS. CONTINUED TO UNDERCUT GUIDANCE MAX TEMPS THU
AFTERNOON...AS 700 MB TEMPS CHANGE LITTLE AND MOS CONTINUES ITS
WARM BIAS.

AIR MASS APPEARS TO DRY FRIDAY...AS WESTERLY FLOW INCREASES IN
RESPONSE TO WEAK UPPER TROUGH EJECTING INTO THE NORTHERN PLAINS.
OVER THE MOUNTAINS...BEST MOISTURE SHOULD REMAIN OVER SOUTHERN
SECTIONS...WHILE SOUTHERN EDGE OF DRIER AIR LIMITS STORM CHANCES
OVER CENTRAL MOUNTAIN ZONES. OVER THE PLAINS...RATHER DIFFUSE
FRONTAL BOUNDARY DROPS SOUTH DURING THE DAY...THOUGH BEST UPSLOPE
SURGE AND DEEPER MOISTURE SEEMS TO WAIT UNTIL FRIDAY EVENING TO
MOVE SOUTH. KEPT ISOLATED TO LOW END SCATTERED POPS OVER MOST
ZONES THROUGH FRIDAY EVENING...THOUGH MAY NEED TO INCREASE POPS
OVER THE PLAINS IF DEEPER MOISTURE CAN MAKE IT HERE IN TIME.
CONTINUED TO UNDERCUT GUIDANCE TEMPS SLIGHTLY FOR MAXES MOST
LOCATIONS.

FOR SATURDAY AND SUNDAY...PATTERN CONTINUES TO LOOK RATHER WET FOR
MOST OF THE REGION...WITH PERSISTENT UPSLOPE PUSHING 60F DEWPOINTS
TOWARD I-25 BY SUNDAY AFTERNOON...WHILE WEAK SOUTHERLY FLOW IN THE
MID AND UPPER LEVELS KEEPS AIR MASS FAIRLY MOIST OVER THE
MOUNTAINS. DIDN'T BOOST POPS TOO MUCH YET...THOUGH IF MODEL TRENDS
CONTINUE...MAY NEED HIGHER POPS MANY AREAS BOTH SAT AND SUN. FLOW
ALOFT WILL BE VERY WEAK BOTH DAYS...WITH SLOW MOVING STORMS AND
A THREAT FOR FLASH FLOODING. CLOUDS AND PRECIP SHOULD KEEP MAX
TEMPS BOTH DAYS COOLER THAN AVERAGE FOR A CHANGE.

SOUTHWEST FLOW ALOFT INCREASES SLIGHTLY EARLY NEXT WEEK...WITH
SOME MODEST DRYING SPREADING OVER THE AREA. STILL MORE THAN ENOUGH
MOISTURE FOR AT LEAST ISOLATED STORMS EACH DAY...WITH TEMPERATURES
WARNING BACK TO A LITTLE ABOVE SEASONAL NORMALS BY TUE.

&&

.AVIATION...WILL SEE A THREAT FOR TS WITH FREQUENT LTG...BRIEF
GUSTY WINDS...AND SMALL GR...OVR THE TAF SITES PARTICULARLY IN
THE 22Z-03Z TIME FRAME. DEPENDING ON TS COVERAGE...COULD ALSO SEE
SOME MVFR TO LOCALLY IFR CIGS EARLY WED MORNING...PARTICUALRLY FOR
KCOS AND NRN EL PASO COUNTY. MORE STORMS ARE EXPECTED WED
AFTERNOON. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/10
Hazardous weather outlook, Jul 20, 5:45 AM MDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
545 AM MDT TUE JUL 20 2010

COZ058>089-093>099-211145-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
545 AM MDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS LATE THIS
MORNING AND SPREAD INTO THE ADJACENT PLAINS DURING THE AFTERNOON AND
EVENING.  THE MAIN THREATS WITH THUNDERSTORMS TODAY WILL BE LOCALLY
HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP
TO 40 MPH.  HOWEVER...ONE OR TWO STORMS ACROSS THE SOUTHEAST PLAINS
COULD BECOME SEVERE LATE THIS AFTERNOON AND EVENING...PRODUCING HAIL
UP TO THE SIZE OF HALF DOLLARS...AND WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...WITH THUNDERSTORMS MOST NUMEROUS OVER
AND NEAR THE MOUNTAINS. LOCALLY HEAVY RAIN...GUSTY WINDS UP TO 50
MPH AT TIMES...HAIL UP TO THE SIZE OF NICKELS AND HAZARDOUS LIGHTNING
WILL BE THE PRIMARY METEOROLOGICAL THREATS WITH THUNDERSTORMS EACH
DAY. AT THIS TIME...IT APPEARS THAT THE HIGHEST POTENTIAL OF
WIDESPREAD HEAVY RAINFALL SHOULD BE NOTED FROM SATURDAY INTO NEXT
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 2 PM MDT ACROSS THE SOUTHEAST PLAINS.

In the hours before

Special weather statement, Jul 20, 6:10 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
610 PM MDT TUE JUL 20 2010

COZ086>088-093-094-097-210100-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
610 PM MDT TUE JUL 20 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES NORTHWEST OF DELHI...OR 35
MILES WEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  TIMPAS.
  HIGBEE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM
Local storm report, Jul 20, 6:12 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HEAVY RAIN       1 WSW COLORADO CITY     37.94N 104.87W
07/20/2010  M0.97 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

MN
Local storm report, Jul 20, 6:18 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND GST     AIR FORCE ACADEMY       38.98N 104.86W
07/20/2010  M79 MPH          EL PASO            CO   AWOS

&&
Local storm report, Jul 20, 6:24 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.72W
07/20/2010  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

            OVER PAST 3 MINUTES.

&&

MN
Local storm report, Jul 20, 6:37 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
637 PM MDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             5 SSW BLACK FOREST      38.95N 104.73W
07/20/2010  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0611 PM     TSTM WND GST     5 SSW BLACK FOREST      38.95N 104.73W
07/20/2010  M62.00 MPH       EL PASO            CO   TRAINED SPOTTER

&&

MN
Local storm report, Jul 20, 6:38 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
638 PM MDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             3 WNW HOLLY             38.07N 102.18W
07/20/2010  M1.75 INCH       PROWERS            CO   PUBLIC

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 6:04 PM MDTSevere Thunderstorm WarningPUBEl Paso56 min
Jul 20, 6:10 PM MDTSevere Thunderstorm WarningPUBProwers65 min
Jul 20, 6:19 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero41 min
Jul 20, 6:22 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 20, 6:29 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo46 min
Jul 20, 6:30 PM MDTSevere Thunderstorm WarningPUBEl Paso60 min
Jul 20, 6:46 PM MDTTornado WarningPUBEl Paso31 min
Jul 20, 6:52 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers53 min
Jul 20, 6:58 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Crowley, Las Animas, Otero, Pueblo46 min
Jul 20, 7:36 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 20, 7:36 PM MDTSevere Thunderstorm WarningPUBKiowa51 min
Jul 20, 7:43 PM MDTSevere Thunderstorm WarningPUBKiowa25 min
Jul 21, 9:19 AM MDTFlash Flood WatchPUBChaffee, Conejos, El Paso, Fremont, Lake, Mineral and 3 more12 hr
Jul 21, 5:50 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr

Nearby

Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.